MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE

INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE
Model Number 478053-04
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting the clip application issue, an investigation is in progress to determine the cause of this reported event.Additional information is being gathered to determine the contribution of the device to the customer reported issue.A review of the instrument log for the medium-large clip applier instrument (part number 478053-04| lot number k10220425 0009) associated with this event has been performed.Per this review of the logs, the medium-large clip applier instrument was used in procedure on 10-nov-2022 via system serial# sl0946.The instrument was last used on 21-nov-2022 on system sl0946 and there were 55 uses remaining after this usage.No image or video was available for review.The investigation to determine the cause of this reported event is currently in progress.As such, the probable root cause cannot yet be determined based on the information provided.This complaint is considered a reportable malfunction due to the following conclusion: per the description of the complaint, the clip applier may have incurred a failure mode that is known to impact clip application effectiveness.Deficiencies in clip application may lead to inadequate hemostasis.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy surgical procedure, the medium-large clip applier instrument clip was not fixed and the instrument could be closed.The customer completed the procedure robotically with a laparoscopic clip applier.The procedure was completed with no patient injury.An intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the medium-large clip applier instrument was inspected prior to use with no abnormality noted.When the surgeon used the instrument to clamp on the tissue bundle, the clip remained inside the instrument.The issue occurred for one or two times and the clip did not fall into the patient.The tissue bundle was less than 10 mm.The customer did not return the instrument as the instrument was used afterwards and it worked normally.

Brand Name
SINGLE-SITE
Common Device Name
CLIP APPLIER, MEDIUM-LARGE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15956083
Report Number2955842-2022-15828
Device Sequence Number6655516
Product Code NAY
UDI-Device Identifier00886874113585
UDI-Public(01)00886874113585(10)K10220425
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478053-04
Device Catalogue Number478053
Device Lot NumberK10220425 0009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2022
Initial Report FDA Received Date12/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown